MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the date of the event was not reported, therefore (b)(6) 2020 was populated as an estimate.
 
Event or Problem Description
It was reported that device entrapment occurred.A 4.00 x 20 synergy drug eluting stent was loaded onto the wire.Upon advancing the stent delivery system it became stuck on the non-boston scientific guidewire.The delivery system could not be advanced past the distal end of the guide catheter.The physician needed to remove both the stent delivery system and the guidewire from the body as a unit.A new guidewire was advanced and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
B3 date of event updated to (b)(6) 2020.
 
Event or Problem Description
It was reported that device entrapment occurred.A 4.00 x 20 synergy drug eluting stent was loaded onto the wire.Upon advancing the stent delivery system it became stuck on the non-boston scientific guidewire.The delivery system could not be advanced past the distal end of the guide catheter.The physician needed to remove both the stent delivery system and the guidewire from the body as a unit.A new guidewire was advanced and the procedure was completed.There were no patient complications reported.It was further reported that the wire and the stent were pulled out together the stent likely never even exited the distal end of the guide catheter.It became stuck right after the physician went past the touhy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 date of event updated to 08dec2020.Device evaluated by mfr: synergy ii us mr 4.00 x 20mm stent delivery system catheter was returned for analysis.Device was returned with 0.014 guidewire attached - unable to remove wire due to inner damage.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The stent outer diameter was measured using a snap gauge and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found the inner lumen to be accordioned at multiple locations and the wire-port was damaged.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11014044
Report Number2134265-2020-17870
Device Sequence Number3617635
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023243405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer12/14/2020
02/05/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/04/2021
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1